Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 55, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 6, 2001, 8:37 PM CDT for Cass County, Texas. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 6, 2001, 8:37 PM CDT (01:37 UTC)
- Expired
- May 6, 2001, 9:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cass County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 9:20 PM CDT | Hail 0.75 | Red Hill, TX | |
| May 6, 9:33 PM CDT | Hail 0.75 | Red Hill, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2500 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 070140 SVRSHV TXC067-070230- /NEW.KSHV.SV.W.0064.070137-070230/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 837 PM CDT SUN MAY 6 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CASS COUNTY IN NORTHEAST TEXAS * UNTIL 930 PM CDT * AT 837 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTHWEST OF LINDEN...OR ABOUT 17 MILES WEST OF ATLANTA...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DOUGLASVILLE AT 850 PM CDT THIS THUNDERSTORM WILL PRODUCE LARGE HAIL THE SIZE OF GOLFBALLS AND WIND GUSTS TO NEAR 60 MPH. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... CASS COUNTY IN NORTHEAST TEXAS UNTIL 930 PM CDT. LAT...LON 3320 9460 3292 9463 3294 9405 3327 9411
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:19 PM CDT, 5 hours 18 minutes earlier.
Area forecast discussion, May 6, 3:19 PM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 245 PM CDT SUN MAY 6 2001 ALMOST A CARBON COPY OF YESTERDAY AFTERNOON...EXCEPT CONVECTION IN CWA A LITTLE SLOW IN DEVELOPING. HOWEVER...WATCH BOXES HAVE BEEN ISSUED TO THE WEST OF THE CWA AND TSTMS ARE DEVELOPING IN NORTHCENTRAL TEXAS. THE SHORT WAVE WHICH WILL KICK ACROSS THE FORECAST AREA TONIGHT WILL BE A LITTLE STRONGER THIS ROUND. DEWPOINTS ARE HIGHER AS WELL AS THE INSTABILITY. HOWEVER...LOOKING AT 18Z SOUNDING OUT OF FWD...LOW LEVEL SHEAR IS LACKING...SO ANY SEVERE STORMS IN THIS AREA WILL LIKELY BE HAILERS AND WIND PRODUCERS AS DRY AIR ALOFT WORKS EAST. WILL MENTION HEAVY RAIN AND SEVERE IN NORTHEAST TEXAS ZONES...MCCURTAIN COUNTY AND ADJACENT PORTION OF SOUTHWEST ARKANSAS. HOWEVER NOT TOO CERTAIN ABOUT THE HEAVY RAIN... AS DRY AIR ALOFT LATER IN PERIOD AND THE UPPER TROF ACCELERATING EAST EARLY MONDAY MAY HOLD AMOUNTS AROUND ONE INCH. FRONT WILL BE SLOW CROSSING CWA MONDAY...NOT REACHING SOUTHEAST ZONES UNTIL LATE MONDAY NIGHT. THUS PRECIP WILL BE CONTINUED IN FORECAST THROUGH TUESDAY IN LOUISIANA ZONES AS WELL AS EAST TEXAS LAKES AREA DUE TO THE SURFACE TROF. AFTER TUESDAY...AVN ENTERS INTO A DRY PERIOD... UNLIKE THE MRF. WILL CONTINUE WITH THE CURRENT DRY FORECAST THROUGH NEXT WEEKEND UNTIL MRF HAS A BETTER RUN. SHV 65/83/64/80 4632 MLU 66/84/64/81 2432 TXK 62/80/61/78 7621 TYR 64/83/63/79 6421 LFK 68/85/63/82 4422 .SHV...NONE. 14
In the hours before
Local storm report, May 6, 6:49 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
649 PM CDT SUN MAY 6 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM SUTTON AR 1.75 INCH HAIL
05/06/01 NEVADA REPORTED BY LAW
ENFORCEMENT
0635 PM 5 S PRESCOTT AR 1.00 INCH HAIL
05/06/01 ~NEVADA REPORTED BY LAW
ENFORCEMENTLocal storm report, May 6, 7:35 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
735 PM CDT SUN MAY 6 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM SUTTON AR 1.75 INCH HAIL
05/06/01 NEVADA REPORTED BY LAW
ENFORCEMENT
0635 PM 5 S PRESCOTT AR 1.00 INCH HAIL
05/06/01 NEVADA REPORTED BY LAW
ENFORCEMENT
0725 PM LANEBURG AR .75 INCH HAIL
05/06/01 NEVADA REPORTED BY LAW
ENFORCEMENTThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 8:25 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 65 min |
| May 6, 8:27 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion | 63 min |
| May 6, 8:33 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Rusk | 57 min |
| May 6, 9:29 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 61 min |
| May 6, 9:43 PM CDT | Severe Thunderstorm Warning | SHV | Marion | 32 min |
| May 6, 9:44 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 61 min |
| May 6, 10:46 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris | 59 min |
| May 6, 10:46 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Titus | 59 min |
| May 6, 10:46 PM CDT | Severe Thunderstorm Warning | SHV | Upshur | 59 min |
| May 6, 10:56 PM CDT | Severe Thunderstorm Warning | SHV | Marion | 64 min |
| May 6, 11:07 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 53 min |
| May 7, 4:46 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 44 min |
| May 7, 6:30 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 60 min |
| May 7, 6:50 PM CDT | Severe Thunderstorm Warning | SHV | Panola | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.